Alert archive / Indiana / Gale Warnings in 2008

Gale Warning 17, NWS Northern Indiana

December 5, 2008

NWS Northern Indiana issued this gale warning at Dec 5, 2008, 10:45 AM EST. It took effect at Dec 5, 2008, 11:00 PM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 5, 2008, 10:45 AM EST (15:45 UTC)
In effect from
Dec 5, 2008, 11:00 PM EST
Expired
Dec 7, 2008, 1:54 AM EST
In force
27 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS73 KIWX 051545
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 AM EST FRI DEC 5 2008

.A LOW PRESSURE SYSTEM OVER ALBERTA WILL MOVE SOUTHEAST ACROSS THE
GREAT LAKES THIS WEEKEND CAUSING GALE FORCE WINDS ON LAKE
MICHIGAN.

LMZ043-046-052345-
/O.EXT.KIWX.SC.Y.0072.000000T0000Z-081206T0400Z/
/O.UPG.KIWX.GL.A.0009.081206T1800Z-081207T0600Z/
/O.NEW.KIWX.GL.W.0017.081206T0400Z-081207T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1045 AM EST FRI DEC 5 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 3 AM
EST SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM
EST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. 

BRISK SOUTHWEST WINDS WILL INCREASE TO GALES TONIGHT. SOUTHWEST
GALES WILL VEER NORTHWEST BY THE END OF THE DAY SATURDAY... AND
CONTINUE UNTIL LATE SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
7 follow-up statements
000
WHUS73 KIWX 052053
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM EST FRI DEC 5 2008

.A LOW PRESSURE SYSTEM OVER NORTHERN MINNESOTA WILL MOVE SOUTHEAST
ACROSS THE GREAT LAKES THIS WEEKEND CAUSING GALE FORCE WINDS ON
LAKE MICHIGAN.

LMZ043-046-060500-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-081206T0400Z/
/O.CON.KIWX.GL.W.0017.081206T0400Z-081207T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
353 PM EST FRI DEC 5 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 3 AM
EST SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 3 AM
EST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM
EST THIS EVENING. 

BRISK SOUTHWEST GALES TONIGHT WILL VEER NORTHWEST BY THE END OF
THE DAY SATURDAY... AND CONTINUE UNTIL LATE SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
000
WHUS73 KIWX 060319
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1019 PM EST FRI DEC 5 2008

.A LOW PRESSURE SYSTEM OVER NORTHERN MINNESOTA WILL MOVE
SOUTHEAST ACROSS THE GREAT LAKES THIS WEEKEND CAUSING GALE FORCE
WINDS ON LAKE MICHIGAN.

LMZ043-046-061130-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-081206T0400Z/
/O.CON.KIWX.GL.W.0017.081206T0400Z-081207T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1019 PM EST FRI DEC 5 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY. 

BRISK SOUTHWEST GALES TONIGHT WILL VEER NORTHWEST BY THE END OF
THE DAY SATURDAY... AND CONTINUE UNTIL LATE SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
000
WHUS73 KIWX 060946
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
446 AM EST SAT DEC 6 2008

.A FAST MOVING LOW PRESSURE SYSTEM WILL TRACK SOUTHEAST ACROSS THE
GREAT LAKES THIS WEEKEND CAUSING GALE FORCE WINDS ON LAKE
MICHIGAN.

LMZ043-046-061800-
/O.CON.KIWX.GL.W.0017.000000T0000Z-081207T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
446 AM EST SAT DEC 6 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY. 

BRISK SOUTHWEST GALES WILL VEER NORTHWEST BY THIS AFTERNOON...AND
CONTINUE UNTIL LATE TONIGHT. THE GALES WILL SUPPORT WAVE HEIGHTS
OF 10 TO 16 FEET BY TONIGHT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.


$$

JC
472 
WHUS73 KIWX 061522
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1022 AM EST SAT DEC 6 2008

.A FAST MOVING LOW PRESSURE SYSTEM WILL TRACK SOUTHEAST ACROSS
THE GREAT LAKES THIS WEEKEND CAUSING GALE FORCE WINDS ON LAKE
MICHIGAN.

LMZ043-046-062330-
/O.CON.KIWX.GL.W.0017.000000T0000Z-081207T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1022 AM EST SAT DEC 6 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY.

SOUTHWEST GALES WILL VEER NORTHWEST BY THIS AFTERNOON...AND
CONTINUE UNTIL LATE TONIGHT. THE GALES WILL SUPPORT WAVE HEIGHTS
OF 10 TO 16 FEET BY TONIGHT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$
663 
WHUS73 KIWX 062042
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 PM EST SAT DEC 6 2008

.A STRONG LOW PRESSURE SYSTEM OVER MICHIGAN WILL MOVE EAST TO LAKE
ONTARIO BY SUNDAY MORNING CAUSING NORTHWEST GALES OVER SOUTHEAST
LAKE MICHIGAN.

LMZ043-046-070445-
/O.CON.KIWX.GL.W.0017.000000T0000Z-081207T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
342 PM EST SAT DEC 6 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY.

NORTHWEST GALES WILL CONTINUE TONIGHT CAUSING 10 TO 14 FOOT WAVES.
GALES WILL DECREASE TO 15 TO 25 KNOT NORTHWEST WINDS BY DAYBREAK

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$
453 
WHUS73 KIWX 070252
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
952 PM EST SAT DEC 6 2008

.A STRONG LOW PRESSURE SYSTEM OVER MICHIGAN WILL MOVE EAST TO
LAKE ONTARIO BY SUNDAY MORNING CAUSING NORTHWEST GALES OVER
SOUTHEAST LAKE MICHIGAN.

LMZ043-046-070800-
/O.CON.KIWX.GL.W.0017.000000T0000Z-081207T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
952 PM EST SAT DEC 6 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY...

NORTHWEST GALES WILL CONTINUE TONIGHT CAUSING 10 TO 14 FOOT
WAVES. GALES WILL DECREASE TO 15 TO 25 KNOT NORTHWEST WINDS BY
DAYBREAK

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$
309 
WHUS73 KIWX 070654
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
154 AM EST SUN DEC 7 2008

...SMALL CRAFT ADVISORY IN EFFECT...

.HIGH PRESSURE WILL BUILD INTO THE REGION TODAY AND ALLOW WINDS TO
SUBSIDE OVER THE LAKE. NORTHWEST WINDS TO 30 KNOTS WILL CONTINUE TO
DIMINISH THROUGH THE DAY. WAVES OF 10 TO 14 FEET WILL SUBSIDE TO 2
TO 4 FEET BY EVENING.


LMZ043-046-071500-
/O.CAN.KIWX.GL.W.0017.000000T0000Z-081207T0800Z/
/O.NEW.KIWX.SC.Y.0073.081207T0654Z-081207T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
154 AM EST SUN DEC 7 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED.

NORTHWEST WINDS TO 30 KNOTS WILL CONTINUE TO DIMINISH THROUGH THE
DAY. WAVES OF 10 TO 14 FEET WILL SUBSIDE TO 2 TO 4 FEET BY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.



$$

JC

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 5, 4:19 AM EST, 6 hours 26 minutes earlier.

Area forecast discussion, Dec 5, 4:19 AM EST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 AM EST FRI DEC 5 2008

.SHORT TERM...
ODAY THROUGH SATURDAY

LAKE EFFECT SNOW SHOWERS CONTINUE TO IMPACT SW MI THIS
MORNING...WITH DOPPLER RADAR ESTIMATIONS OF 2 TO 4 INCHES ACROSS A
NARROW SWATH OF BERRIEN AND CASS COUNTIES. OTHERWISE...GENERALLY
CLEAR SKIES RE PREVAILING ACROSS THE REGION WITH JUST A FEW CLOUDS
AND FLURRIES ARE IN PLACE ACROSS THE FAR SOUTH WHERE A SUBTLE WIND
SHIFT IS OCCURRING WITH A WEAK UPPER WAVE. TEMPS ARE GENERALLY IN
THE TEENS...SAVE FOR THE FAR NW WHERE LOW 20S ARE PRESENT WITH LAKE
MODIFIED AIR IN PLACE. THE OVERALL SYNOPTIC PICTURE CONTINUES TO
DISPLAY A BLOCKING TYPE PATTERN WITH A LONG WAVE RIDGE PRESENT OVER
THE EASTERN PACIFIC...WITH EASTERN CONUS TROUGHING ONGOING...BEING
REINFORCED BY SEVERAL FAST MOVING NORTHWEST FLOW DISTURBANCES .THE
NEXT RATHER POTENT UPPER LEVEL SHORTWAVE TAKING AIM ON THE
REGION...IS EVIDENT IN WATER VAPOR AND 00Z UPPER AIR ANALYSIS OVER
NORTHERN BC AND ALBERTA...AS 150 KNOTS PLUS OF FLOW IS PRESENT IN THE
UPPER JET CORE ASSOCIATED WITH THIS SYSTEM.

TODAY...LAKE EFFECT SNOW SHOWERS WILL CONTINUE THEIR SLOW DEMISE AS
INVERSION HEIGHTS FALL INTO THE DGZ/FLOW TURNS MORE
SOUTHWESTERLY/AND DRY AIR CONTINUES TO INFILTRATE THE REGION UPWIND
OF THE LAKE. WILL LET THE ADV RIDE...AS CONDITIONS WILL REMAIN
FAVORABLE FOR ANOTHER INCH OR TWO THIS MORNING...AND GIVEN THE
MORNING COMMUTE JUST AHEAD. OTHERWISE...NAM12/RUC 13 BOTH INDICATE
VERY LITTLE QPF BEYOND 15Z. HAVE OPTED FOR DIMINISHING POPS IN THE
AFTERNOON. LINGERING LL MOISTURE IN THE H9-H85 LAYER WILL ALLOW CU
DEVELOPMENT ONCE INSOLATION OCCUR THIS MORNING...CLOUDS SHOULD MIX
OUT INTO THE AFTERNOON WITH A PT SUNNY CONDITIONS POSSIBLE BY THEN.

TONIGHT THROUGH SATURDAY...POTENT CLIPPER SYSTEM WILL TAKE AIM ON
THE REGION. MOISTURE LOOKS TO BE LIMITED WITH THIS SYSTEM AS GULF
INFLUENCES WILL BE NONEXISTENT. HOWEVER...THE BIGGEST IMPACT MAY BE
THE COMBINATION OF THE 1 TO 2 INCH SNOWFALL AND GUSTY
WINDS...CREATING POSSIBLE NEAR ZERO VISIBILITY
CONDITIONS...ESPECIALLY SAT NIGHT WHEN CAA AND DOWNWARD MOMENTUM
TRANSPORT WILL MAXIMIZED. FORECAST MODELS HAVE PUSHED UP THE ARRIVAL
TIME OF THIS SYSTEM COMPARED WOT PREVIOUS RUNS...OPTING FOR A SNOW
ARRIVAL BEFORE 12Z SAT. THIS IS CONFIRMED BY THE GEFS/SREF/AND NAEFS
ENSEMBLE RUNS WHICH ALSO PREFER THE EARLIER TREND. POTENT ISENTROPIC
LIFT NOTED ON THE 285K SFC WITH 50 KNOTS CROSS ISOBARIC FLOW UNDER
TROPOPAUSE PRESSURE RISES AND RATHER STEEP MD LEVEL LAPSE RATES
CONFIRM THE SETUP FOR A PERIOD OF DECENT SNOW GIVEN OMEGA MAXIMIZED
IN THE DGZ. HAVE BLENDED FORECAST POPS UP IN LINE WITH MOS NUMBERS.

THINGS CERTAINLY GET INTERESTING IN THE NW FA AS LAKE ENHANCEMENT OF
THE SYNOPTIC SNOW WILL BE LIKELY. FORECAST MODELS PROG THE GREATEST
IMPACTS FROM LAKE ENHANCEMENT OVER PORTIONS OF WEST CENTRAL MI WHERE
SNOWFALL RATES COULD BE DOUBLED. NAM H925 OMEGA PLOTS DO CONFIRM
THAT AS CAA ENSUES AND THE LL FLOW VEERS NW...LAKE EFFECT
ENHANCEMENT COULD AFFECT PORTIONS OF THE NW FA...WITH PURE LAKE
EFFECT SHOWERS/BANDING LIKELY BY EVENING...LASTING INTO THE
OVERNIGHT. THIS AREA WILL NEED TO BE WATCH FOR A POTENTIAL ADV OR
WATCH/WARNING WITH HEAVY SNOW AND BLOWING SNOW THE BIGGEST CONCERNS.
A PERIOD OF DECENT LAKE EFFECT SNOW MAY AFFECT THE REMAINDER OF THE
LAKE BELT REGION INTO SUNDAY GIVEN NNW FLOW TENDING TO FAVOR LAKE
SUPERIOR AGGREGATE EFFECTS.

OTHERWISE...EXPECT BELOW TEMPS THROUGHOUT THE PERIOD WITH HIGHS IN THE
20S AND LOWS IN THE TEENS TO POSSIBLE SINGLE DIGITS BY SUN MORNING.

&&

.LONG TERM...

...SUNDAY THROUGH THURSDAY...

THE LONG TERM PICTURE CONTINUES TO BE FRAMED IN A BELOW NORMAL
TEMPERATURE PORTRAIT. NUMEROUS SHORT WAVES WILL IMPACT THE AREA OVER
THE LONG TERM PERIOD AND KEEP COLDER AIR IN PLACE ALONG WITH SEVERAL
CHANCES FOR SNOWFALL.

SUNDAY WILL SEE NORTHWEST FLOW AND DELTA T VALUES IN LOWER 20S WHICH
WILL AID IN LAKE EFFECT SNOW SHOWERS THROUGH MID AFTERNOON BEFORE
HIGH PRESSURE FINALLY MOVES IN AND ENDS LAKE EFFECT. SIMILAR TO
CURRENT EVENT...COULD SEE SEVERAL INCHES OF ACCUMULATION STRUNG OUT
OVER SEVERAL HOURS FROM SATURDAY NIGHT INTO SUNDAY AFTERNOON. THIS
WILL BE DEPENDENT ON ORIENTATION AND MOVEMENT OF BANDS. NO HEADLINES
PLANNED AT THIS TIME.

NEXT SYSTEM BEGINS TO TAKE SHAPE TO OUR WEST SUNDAY NIGHT AND
APPROACHES MONDAY NIGHT INTO TUESDAY. WARM AIR ADVECTION BEGINS
AHEAD OF THIS WAVE SUNDAY NIGHT WITH INCREASING MOISTURE AND WEAK
LIFT. MAYBE SOME LIGHT SNOW OR FLURRIES INTO WESTERN AREAS LATE
SUNDAY NIGHT BUT STAYED WITH WELL COLLABORATED MONDAY POPS FOR NOW.
THIS APPROACHING SHORT WAVE STILL HAS MUCH UNCERTAINTY WITH
EVOLUTION AND MOVEMENT. THIS WAVE APPEARS TO DEVELOP OFF THE CA
COAST TODAY AND EVENTUALLY MOVES INTO PLAINS ON MONDAY. QUESTION
REMAINS ON DEGREE OF PHASING WITH NORTHERN STREAM AND STRENGTH OF
DEVELOPMENT. MEDIUM RANGE MODELS COMING INTO AGREEMENT ON A WEAKER
SYSTEM MOVING THROUGH OUR AREA BUT THERE HAVE BEEN SOME EARLIER
SOLUTIONS SHOWING A STRONGER SYSTEM. SIMILAR PATTERN LAST YEAR SAW A
TROPICAL MOISTURE PLUME ASSOCIATED WITH THESE WAVES AND MODELS WERE
SLOW TO CATCH ON. CURRENT WATER VAPOR SHOWS AN ESTABLISHED TROPICAL
PACIFIC PLUME INTO THE BAJA AREA...SOUTH OF WHERE THIS WAVE IS
EXPECTED TO DEVELOP TODAY. THIS WILL BE WATCHED CLOSELY BUT CURRENT
GRIDS HAVE RAIN OR SNOW FOR TUESDAY WITH BAROCLINIC ZONE IN VICINITY
OF FA. PLAN TO KEEP THIS FOR NOW AND INCREASED POPS INTO MID CHANCE
CATEGORY. BELOW NORMAL CONFIDENCE EXISTS FOR TUE THROUGH THURSDAY
TIME FRAME WITH EVOLUTION OF THIS WAVE AND STRONGER ENERGY DIGGING
INTO PLAINS TOWARD END OF PERIOD.

&&

.AVIATION.../06Z TAFS/
FLIGHT RESTRICTIONS WILL BE LIMITED TO LAKE EFFECT SNOW SHOWERS
ACROSS THE FAR NORTH. VARYING CIGS DOWN TO 1.5KFT AND VISBYS DOWN
TO 1/2 MILE ARE POSSIBLE IN THE HEAVIER BANDS...WHICH WILL BE
CONFINED TO SOUTHERN MI. SBN WILL BE ON THE EDGE OF THE ACTIVITY
WITH A PERIOD OF MVFR CIGS AND VISBYS POSSIBLE EARLY THIS MORNING.
OTHERWISE...SCT MVFR CIGS WILL BE POSSIBLE ACROSS THE SOUTH AND
WEST...WITH A WEAK UPPER WAVE PASSING THROUGH THE REGION. WINDS
WILL BACK SOUTHERLY THROUGH THE PERIOD...IN RESPONSE TO THE NEXT
LOW PRESSURE SYSTEM APPROACHING THE REGION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...LAKE EFFECT SNOW ADVISORY UNTIL NOON EST TODAY FOR MIZ077>079.

OH...NONE.
LM...GALE WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT
     FOR LMZ043-046.

     SMALL CRAFT ADVISORY UNTIL 1 PM EST SATURDAY FOR LMZ043-046.

&&

SHORT TERM...JC
LONG TERM...LASHLEY
AVIATION...JC
Hazardous weather outlook, Dec 5, 5:49 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
549 AM EST FRI DEC 5 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-061100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
549 AM EST FRI DEC 5 2008 /449 AM CST FRI DEC 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT SNOW WILL COME TO AN END THIS AFTERNOON. AN ADDITIONAL
1 TO 2 INCHES OF SNOW IS POSSIBLE THIS MORNING BEFORE ENDING.
AREAS OF BLOWING AND DRIFTING CAN ALSO BE EXPECTED WITH STRONG
WEST WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW IS EXPECTED ON SATURDAY WITH 1 TO 2 INCHES OF SNOW
POSSIBLE...WITH THE HEAVIER AMOUNTS ACROSS FAR NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN. LAKE EFFECT SNOW IS EXPECTED TO
FOLLOW SATURDAY NIGHT INTO SUNDAY WITH ANOTHER 1 TO 3 INCHES
POSSIBLE IN FAVORED LAKE EFFECT AREAS.

THERE WILL BE ANOTHER CHANCE FOR SNOW MONDAY INTO TUESDAY ACROSS
THE ENTIRE AREA...POSSIBLY MIXED WITH RAIN ON TUESDAY. SOME
ACCUMULATIONS OF SNOW ARE POSSIBLE BUT IT REMAINS TOO EARLY TO
DETERMINE EXACT LOCATION AND AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS ARE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
549 AM EST FRI DEC 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SUSTAINED WINDS OF 20 KNOTS WITH GUSTS TO 25 KNOTS ACCOMPANIED BY
WAVES UP TO 7 FEET WILL REMAIN HAZARDOUS FOR SMALL CRAFTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL BE ONGOING AT THE START
OF THIS PERIOD. THERE IS A GALE WATCH IN EFFECT FOR SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT FOR A PERIOD OF STRONGER
WINDS...WITH WAVES INCREASING TO NEAR 12 FEET.

IT IS LIKELY THAT CONDITIONS HAZARDOUS TO SMALL CRAFT WILL
CONTINUE WELL INTO NEXT WEEK WITH NUMEROUS WEATHER SYSTEMS
AFFECTING THE REGION.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Dec 5, 6:20 AM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 AM EST FRI DEC 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0620 AM     SNOW             BUCHANAN                41.83N  86.37W
12/05/2008  M2.0 INCH        BERRIEN            MI   TRAINED SPOTTER

&&

EVENT NUMBER IWX0801967

BJS
Local storm report, Dec 5, 6:58 AM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
658 AM EST FRI DEC 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0657 AM     SNOW             NILES                   41.83N  86.25W
12/05/2008  M1.8 INCH        BERRIEN            MI   TRAINED SPOTTER

            STORM TOTAL

&&

EVENT NUMBER IWX0801968

BJS
Local storm report, Dec 5, 9:16 AM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
916 AM EST FRI DEC 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0915 AM     SNOW             BENTON HARBOR           42.12N  86.45W
12/05/2008  M1.0 INCH        BERRIEN            MI   TRAINED SPOTTER

            24HR TOTAL

&&

EVENT NUMBER IWX0801969

JT

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 4:40 AM ESTGale WatchIWX6 hr
Dec 4, 11:27 PM ESTLake Effect Snow AdvisoryIWXCass, Saint Joseph11 hr
Dec 5, 3:58 PM ESTWinter Weather AdvisoryIWXCass13 hr

Nearby

Gale Warnings in Indiana, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.